Alert archive / Illinois / Wind Advisories in 2022
Wind Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 25, 2022, 3:11 AM CDT for 20 counties in Illinois. It took effect at Mar 25, 2022, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2022, 3:11 AM CDT (08:11 UTC)
- In effect from
- Mar 25, 2022, 1:00 PM CDT
- Expired
- Mar 25, 2022, 9:45 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 22 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142 WWUS73 KILX 250811 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 311 AM CDT Fri Mar 25 2022 ILZ027>031-036>038-040>043-047-048-050-051-252100- /O.NEW.KILX.WI.Y.0004.220325T1800Z-220326T0800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Beardstown, Petersburg, Jacksonville, and Springfield 311 AM CDT Fri Mar 25 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CDT SATURDAY... * WHAT...Occasional gusts to 45 mph, especially within scattered showers. * WHERE...Portions of central and west central Illinois. * WHEN...From 1 PM this afternoon to 3 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds in conjunction with rain or snow showers could result in sharp, periodic reductions in visibility.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
155 WWUS73 KILX 251509 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1009 AM CDT Fri Mar 25 2022 ILZ044>046-053-260000- /O.EXA.KILX.WI.Y.0004.220325T1800Z-220326T0800Z/ Piatt-Champaign-Vermilion-Macon- Including the cities of Monticello, Champaign, Urbana, Danville, and Decatur 1009 AM CDT Fri Mar 25 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT SATURDAY... * WHAT...West to northwest winds 15 to 25 mph with occasional gusts up to 45 mph expected, especially within scattered showers. * WHERE...Piatt, Champaign, Vermilion and Macon Counties. * WHEN...Until 3 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds in conjunction with rain or snow showers could result in sharp, periodic reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ027>031-036>038-040>043-047-048-050-051-260000- /O.CON.KILX.WI.Y.0004.220325T1800Z-220326T0800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Beardstown, Petersburg, Jacksonville, and Springfield 1009 AM CDT Fri Mar 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT SATURDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected, especially within scattered showers. * WHERE...Portions of central and west central Illinois. * WHEN...Until 3 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds in conjunction with rain or snow showers could result in sharp, periodic reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMB
426 WWUS73 KILX 252057 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 357 PM CDT Fri Mar 25 2022 ILZ027>031-036>038-040>048-050-051-053-260800- /O.CON.KILX.WI.Y.0004.000000T0000Z-220326T0800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Morgan-Sangamon-Macon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Jacksonville, Springfield, and Decatur 357 PM CDT Fri Mar 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT SATURDAY... * WHAT...West to northwest winds 15 to 25 mph with occasional gusts up to 45 mph expected, especially within scattered showers. * WHERE...Portions of central, east central and west central Illinois. * WHEN...Until 3 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds in conjunction with rain or snow showers could result in sharp, periodic reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMB
412 WWUS73 KILX 260245 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 945 PM CDT Fri Mar 25 2022 ILZ027>031-036>038-040>048-050-051-053-260345- /O.CAN.KILX.WI.Y.0004.000000T0000Z-220326T0800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Morgan-Sangamon-Macon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Jacksonville, Springfield, and Decatur 945 PM CDT Fri Mar 25 2022 ...WIND ADVISORY IS CANCELLED... West-northwest winds have decreased below wind advisory criteria. Therefore, the Wind Advisory has been cancelled. Wind gusts of 25 to 35 mph will be possible through the night, however. $$ Knutsvig
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 11:31 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 24, 11:31 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1131 PM CDT Thu Mar 24 2022 .SYNOPSIS... Issued at 250 PM CDT Thu Mar 24 2022 While tapering off this evening, scattered rain showers are expected again on Friday, as a fast moving storm system moves southeast through the Great Lakes region. A period of windy conditions is also on tap as this system passes. Quiet weather is expected for the weekend, though temperatures will be on the cool side. && .UPDATE... Issued at 728 PM CDT Thu Mar 24 2022 Steep low level lapse rates persist this evening supporting scattered showers across central Illinois. Water vapor imagery reveals a compact vort max spinning across SE MO this hour and by midnight, it is expected to shift southeast into KY/TN. As this occurs, shortwave ridging will build across central Illinois. Despite persistent steep low level lapse rates, forcing shifting off to our east and lowering inversion heights should allow precip coverage to diminish and end overnight. Mainly minor tweaks to the forecast to prolong precip mention later into the evening. && .SHORT TERM...(This evening through Friday night) ISSUED AT 250 PM CDT Thu Mar 24 2022 Main area of showers hasn't made tremendous eastward progress today, rather there has been some showers developing ahead of it. Rain has been diminishing west of Peoria and Springfield, and the general trend will be for showers to taper off through early this evening. However, with the cyclonic flow continuing as the upper low ejects northeast, and the stratocumulus field extending all the way into eastern Nebraska and Kansas, the cloud cover will be slow to exit. Upper wave along the upper Alberta/Saskatchewan border this afternoon will dive southeast, with a piece of energy closing off and tracking into central Wisconsin by Friday afternoon. Deep mixing is forecast to take place ahead of this upper low, potentially up to 8-10kft based on model soundings. The degree of clearing will dictate somewhat how much of this makes it to the surface, but European ensemble probabilities show high chances of wind gusts >40 mph across the northern third of the forecast area by late afternoon. A period of scattered showers is also expected, and some of these may also bring the stronger winds toward the surface. Target window appears on the smaller side, about 4-6 hours, before fading off a bit with sunset. Potential for reaching wind advisory criteria is still a bit uncertain with the cloud cover, so one will not be issued at this time. .LONG TERM...(Saturday through Thursday) ISSUED AT 250 PM CDT Thu Mar 24 2022 Quiet but chilly weekend on tap as upper ridging extends across the Rockies, putting us in a northwest flow. Early next week, this ridge should be shoved eastward as a large upper low moves into southern California. As the ridge approaches, temperatures return to the 60s for highs by Tuesday. Meanwhile, a separate wave will move across the Canadian prairies. While the longer range models are in decent agreement with the two features merging toward Thursday over the mid/upper Mississippi Valley, there is less agreement with the Tuesday-Wednesday time frame. The GFS is on the stronger side with holding onto the southwest low all the way into Oklahoma, with a strong surge of moisture into our area mid week. The international models show more of a deep but open trough at that point, thus a bit more progressive in bringing the rain in sooner. Still looks like a fairly wet period for the middle of the week in either event. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1128 PM CDT Thu Mar 24 2022 While ceilings have briefly bounced up to VFR in some spots, expect MVFR to overspread the terminals again overnight and persist into midday Friday. Winds will be the main challenge in the forecast, becoming quite gusty through the latter half of the day. Expect gusts to top out in the 30 to 35 kt range. A few gusts near 40 kt are possible. Spotty showers are expected late afternoon and evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Deubelbeiss
Hazardous weather outlook, Mar 24, 2:49 PM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 249 PM CDT Thu Mar 24 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-252000- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 249 PM CDT Thu Mar 24 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Strong northwest winds with gusts of 30-40 mph are expected Friday afternoon and evening. The strongest winds will be north of I-70. Elevated water levels along some area rivers and streams will persist through next week. Visit water.weather.gov for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. NMB
Nearby
Wind Advisories in Illinois, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.